Alert archive / Tennessee / Severe Thunderstorm Warnings in 1999
Severe Thunderstorm Warning 109, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 5, 1999, 9:19 PM CDT for 4 counties in Tennessee. It was in force for 56 min. 13 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 5, 1999, 9:19 PM CDT (02:19 UTC)
- Expired
- May 5, 1999, 10:15 PM CDT
- In force
- 56 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Davidson County, TN, Montgomery County, TN, Robertson County, TN
The radar
The Nashville radar (KOHX), 44 km from the middle of the area, began a volume at 02:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 5, 9:24 PM CDT | Thunderstorm Wind 50 | Countywide, TN | Widespread trees and power lines down around the county. 20 to 25 percent of the roads in Robertson county were blocked due to downed trees. At one point during the storm, 65% of the people were without power in Sprinigfield. A tree fell on a house in Springfi |
| May 5, 9:34 PM CDT | Thunderstorm Wind 52 | Bellevue, TN | Spotter reported 60 mph wind gust. |
| May 5, 9:34 PM CDT | Thunderstorm Wind | Nashville, TN | EMA reported roof off a house on 10th and Monroe. |
| May 5, 9:34 PM CDT | Thunderstorm Wind 52 | Ashland City, TN | Spotter reported 60 mph wind gust. A large tree fell on a mobile home in Kingston Springs. |
| May 5, 9:35 PM CDT | Thunderstorm Wind 61 | Bellevue, TN | Spotter reported 70 mph wind gust. |
| May 5, 9:40 PM CDT | Thunderstorm Wind 70 | Nashville, TN | Spotter reported 80 mph wind gust in the Fessler's Lane and Murfreesboro Road area of Nashville. |
| May 5, 9:45 PM CDT | Thunderstorm Wind 86 | Nashville Metro Arpt, TN | FAA wind equipment clocked a 99 mph wind gust in the strong thunderstorm downdrafts. 70 planes were damaged, and 2 hangars were destroyed. Many trees and power lines were down around the county. Debris and jet fuel was scattered across the runway. The airport |
| May 5, 9:45 PM CDT | Thunderstorm Wind 50 | West Portion, TN | Widespread trees were blown down across the western part of the county. |
| May 5, 9:45 PM CDT | Tornado F1 | Nashville Cornelia F, TN | A weak tornado caused some roof damage to a few homes at a subdivision in Neely's Bend area of Davidson county. |
| May 5, 9:57 PM CDT | Thunderstorm Wind 50 | Joelton, TN | Tree fell on top of a car. |
| May 5, 9:58 PM CDT | Tornado F1 | Lickton, TN | A weak tornado caused some roof damage to a home on Shaw Rd. |
| May 5, 10:05 PM CDT | Thunderstorm Wind 50 | Goodlettsville, TN | Large trees were uprooted. |
| May 5, 10:07 PM CDT | Thunderstorm Wind 52 | Pleasant View, TN | Spotter reported 60 mph wind gust. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 5, 6:45 PM CDT | Tornado Watch | SPC | 5 hr |
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 8:40 PM CDT, 39 minutes earlier.
Area forecast discussion, May 5, 8:40 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 840 PM CDT WED MAY 5 1999 THUNDERSTORMS W/ ACCOMPANYING WARNINGS KEEPING US BUSY TONITE. BACK EDGE OF CURRENT ACTIVITY MAY SHUT OFF PRECIP A LITTLE EARLIER THAN EXPECTED...WILL KEEP AN EYE ON. FOR NOW...SEE NO NEED TO UPDATE CURRENT ZONE PACKAGE. MAG
In the hours before
Special weather statement, May 5, 4:45 PM CDT, 4 hours 34 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-060900- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 445 PM CDT WED MAY 5 1999 ...FLASH FLOOD WATCH IN EFFECT TONIGHT FOR THE WESTERN TWO-THIRDS OF MIDDLE TENNESSEE... ...SEVERE WEATHER REMAINS A THREAT TO THE MID STATE TONIGHT... THE FLASH FLOOD WATCH IS GENERALLY ALONG AND WEST OF A LINE FROM DALE HOLLOW LAKE TO CENTER HILL LAKE TO TULLAHOMA. A POWERFUL WEATHER SYSTEM MOVING SLOWLY EASTWARD FROM THE PLAINS WILL CONTINUE TO PRODUCE ACTIVE WEATHER ACROSS THE MISSISSIPPI AND TENNESSEE RIVER VALLEYS TONIGHT. PLENTY OF MOISTURE AND INSTABILITY ALONG WITH A COLD FRONT MOVING INTO MIDDLE TENNESSEE WILL INDUCE SHOWERS AND THUNDERSTORMS TONIGHT. THESE THUNDERSTORMS WILL BE EFFICIENT RAIN PRODUCERS. UP TO 2 INCHES OF RAINFALL WILL BE POSSIBLE...AND WHEN COMBINED WITH THE RAINFALL FROM LAST NIGHT AND EARLY THIS MORNING...THE STAGE WILL BE SET FOR POSSIBLE FLASH FLOODING IN THE WATCH AREA. AREAS ACROSS FAR WESTERN MIDDLE TENNESSEE WILL BE MORE PRONE TO FLASH FLOODING...WHERE RAINFALL HAS BEEN HEAVIER SINCE LAST NIGHT. SHOWERS AND THUNDERSTORMS WILL BEGIN MOVING INTO WESTERN MIDDLE TENNESSEE THIS EVENING...THEN PROGRESS EASTWARD...REACHING THE CUMBERLAND PLATEAU AREA AFTER MIDNIGHT. SEVERE WEATHER IS ALSO A POSSIBILITY TONIGHT. ALTHOUGH THE ATMOSPHERE WILL NOT BE AS CONDUCIVE TO TORNADIC STORMS AS IN OKLAHOMA...KANSAS AND ARKANSAS OVER THE LAST COUPLE OF DAYS... ISOLATED TORNADOS ARE STILL POSSIBLE. THE PRIMARY THREAT HOWEVER WILL BE LARGE HAIL AND DAMAGING WINDS. A FLASH FLOOD WATCH MEANS FLASH FLOODING IS POSSIBLE WITHIN THE WATCH AREA. PERSONS IN THE WATCH AREA ARE ADVISED TO CHECK PREPAREDNESS REQUIREMENTS...KEEP INFORMED AND BE READY FOR QUICK ACTION IF FLASH FLOODING IS OBSERVED OR A WARNING IS ISSUED. MID STATE RESIDENTS SHOULD KEEP A LOOKOUT ON THE WEATHER... ESPECIALLY AFTER SUNSET THIS EVENING. YOU ARE STRONGLY ADVISED TO STAY TUNED TO NOAA WEATHER RADIO...OR ANOTHER RELIABLE MEDIA SOURCE ...FOR FURTHER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS. 15
Local storm report, May 5, 8:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...COR TO REMOVE HOUSTON COUNTY ENTRY
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
645 PM CUMBERLAND CITY TN TORNADO ON HIGHWAY 149
05/05/99 STEWART REPORTED BY LAW ENFORCMENT
658 PM TN TORNADO ALONG HIGHWAY 149
05/05/99 MONTGOMERY SOUTHWEST OF CLARKSVILLE
REPORTED BY SPOTTER
812 PM BUFFALO TN TORNADO REPORTED BY FIRE
05/05/99 HUMPHREYS DEPARTMENT
820 PM CLIFTON TN TREES AND POWER LINES DOWN
05/05/99 WAYNE REPORTED BY SPOTTER
821 PM LINDEN TN TREES DOWN...CHURCHES AND
05/05/99 PERRY HOMES DAMAGED REPORTED
BY LAW ENFORCEMENT
830 PM COLLINWOOD TN TREES DOWN REPORTED BY
05/05/99 WAYNE SPOTTER
847 PM LAWRENCEBURG 6 W TN QUARTER-SIZE HAIL REPORTED
05/05/99 LAWRENCE BY SPOTTER
08Local storm report, May 5, 8:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
324 PM TN FEW TREES DOWN ACROSS
05/05/99 HOUSTON EASTERN HOUSTON COUNTY
REPORTED BY LAW ENFORCEMENT
645 PM CUMBERLAND CITY TN TORNADO ON HIGHWAY 149
05/05/99 STEWART REPORTED BY LAW ENFORCMENT
658 PM TN TORNADO ALONG HIGHWAY 149
05/05/99 MONTGOMERY SOUTHWEST OF CLARKSVILLE
REPORTED BY SPOTTER
812 PM BUFFALO TN TORNADO REPORTED BY FIRE
05/05/99 HUMPHREYS DEPARTMENT
820 PM CLIFTON TN TREES AND POWER LINES DOWN
05/05/99 WAYNE REPORTED BY SPOTTER
821 PM LINDEN TN TREES DOWN...CHURCHES AND
05/05/99 PERRY HOMES DAMAGED REPORTED
BY LAW ENFORCEMENT
830 PM COLLINWOOD TN TREES DOWN REPORTED BY
05/05/99 WAYNE SPOTTER
847 PM LAWRENCEBURG 6 W TN QUARTER-SIZE HAIL REPORTED
05/05/99 LAWRENCE BY SPOTTER
08Local storm report, May 5, 8:56 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...COR TO REMOVE HOUSTON COUNTY ENTRY
NATIONAL WEATHER SERVICE NASHVILLE TN
856 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
645 PM CUMBERLAND CITY TN TORNADO ON HIGHWAY 149
05/05/99 STEWART REPORTED BY LAW ENFORCMENT
658 PM TN TORNADO ALONG HIGHWAY 149
05/05/99 MONTGOMERY SOUTHWEST OF CLARKSVILLE
REPORTED BY SPOTTER
812 PM BUFFALO TN TORNADO REPORTED BY FIRE
05/05/99 HUMPHREYS DEPARTMENT
820 PM CLIFTON TN TREES AND POWER LINES DOWN
05/05/99 WAYNE REPORTED BY SPOTTER
821 PM LINDEN TN TREES DOWN...CHURCHES AND
05/05/99 PERRY HOMES DAMAGED REPORTED
BY LAW ENFORCEMENT
830 PM COLLINWOOD TN TREES DOWN REPORTED BY
05/05/99 WAYNE SPOTTER
847 PM LAWRENCEBURG 6 W TN QUARTER-SIZE HAIL REPORTED
05/05/99 LAWRENCE BY SPOTTER
08Local storm report, May 5, 9:04 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
904 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
324 AM TN FEW TREES DOWN IN EASTERN
05/05/99 HOUSTON HOUSTON COUNTY REPORTED
BY LAW ENFORCEMENT
08Local storm report, May 5, 9:12 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
912 PM CDT WED MAY 05 1999
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
854 PM TN TREES AND POWER LINES
05/05/99 LAWRENCE DOWN 1 S OF HWY 241/HWY
64 INTERSECTION
REPORTED BY SPOTTER
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:52 PM CDT | Tornado Warning | OHX | Decatur, Perry | 63 min |
| May 5, 8:14 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 31 min |
| May 5, 8:20 PM CDT | Tornado Warning | OHX | Benton, Humphreys | 50 min |
| May 5, 8:36 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence | 49 min |
| May 5, 8:39 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Lewis | 46 min |
| May 5, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Giles, Maury | 59 min |
| May 5, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Dickson, Williamson | 57 min |
| May 5, 9:08 PM CDT | Severe Thunderstorm Warning | OHX | Houston | 57 min |
| May 5, 9:24 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall, Rutherford | 46 min |
| May 5, 9:40 PM CDT | Tornado Warning | OHX | Davidson | 30 min |
| May 5, 9:46 PM CDT | Severe Thunderstorm Warning | OHX | Sumner, Trousdale, Wilson | 49 min |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Benton, Decatur, Houston, Humphreys, Perry, Stewart | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Cheatham, Davidson, Dickson, Montgomery, Robertson, Williamson | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Marshall, Rutherford, Wilson | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Lawrence, Lewis, Wayne | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Sumner | 6 hr |
| May 5, 9:58 PM CDT | Flash Flood Warning | OHX | Giles, Hickman, Maury | 6 hr |
| May 5, 10:05 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Coffee | 50 min |
| May 5, 10:07 PM CDT | Tornado Warning | OHX | Sumner | 48 min |
| May 5, 10:21 PM CDT | Tornado Warning | OHX | Macon, Trousdale | 49 min |
| May 5, 10:25 PM CDT | Tornado Warning | OHX | DeKalb, Warren | 50 min |
| May 5, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 46 min |
| May 5, 10:29 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 46 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 49 min |
| May 5, 10:41 PM CDT | Severe Thunderstorm Warning | OHX | Van Buren | 49 min |
| May 5, 10:50 PM CDT | Tornado Warning | OHX | Putnam, White | 50 min |
| May 5, 11:07 PM CDT | Tornado Warning | OHX | Fentress, Overton | 63 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 46 min |
| May 5, 11:14 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 46 min |
| May 5, 11:57 PM CDT | Flash Flood Warning | OHX | Franklin, Grundy | 4 hr |
| May 6, 4:05 AM CDT | Flash Flood Warning | OHX | Franklin, Grundy | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1999Every severe thunderstorm warning in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; radar from the NEXRAD Level II archive.